1887

n African Vision and Eye Health - Update on ocular toxicity of ethambutol : review article

Volume 75 Number 1
  • ISSN : 2413-3183
  • E-ISSN: 2410-1516
This is currently unavailable for purchase.

 

Abstract

The purpose of this review is to update clinicians on available literature on the ocular toxicity of ethambutol and the type of eye care to be provided to patients treated with these medications. Ethambutol is a commonly used first-line anti-tuberculosis drug. Since its first use in the 1960s, ocular toxicity is described as related to dose and duration, and it is reversible on therapy discontinuation. However, the reversibility of the toxic optic neuropathy remains controversial. The mechanism of ocular toxicity owing to ethambutol is still under investigation. Other than discontinuing the drug, no specific treatment is available for the optic neuropathy caused by ethambutol. Doctors prescribing ethambutol should be aware of the ocular toxicity, and the drug should be used with proper patient education and ophthalmic monitoring.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/aveh/75/1/EJC194995
2016-01-01
2019-08-24

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error